DENNIS M. KRIKLER, M.D.; EDWARD ROWLAND, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with interest the letter purporting to show that nifedipine caused torsade de pointes (1). Although prenylamine (not phenylamine) is a calcium channel blocker, it also prolongs the QT interval considerably (2, 3). Lidoflazine does not fall into this class of agents. In our clinical and electrophysiologic experience with nifedipine (4-6) we have never seen this tendency, and can think of no way a single small dose would produce torsade de pointes. In a patient who is hypokalemic, taking digoxin and an antidepressant, and has a severe coronary heart disease, the potential for various ventricular arrhythmias
KRIKLER DM, ROWLAND E. Torsade de Pointes and Nifedipine. Ann Intern Med. 1982;97:618–619. doi: https://doi.org/10.7326/0003-4819-97-4-618_2
Download citation file:
Published: Ann Intern Med. 1982;97(4):618-619.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use